Author Topic: Trazodone and Benzo Withdrawal  (Read 2349 times)

[Buddie]

Trazodone and Benzo Withdrawal
« on: June 14, 2012, 11:25:44 pm »
I have used Trazodone during this three months I have been off benzos.  Does anyone else have experience with this drug?
I have taken it for sleep and to help sedate me when the anxiety is so bad I feel like I can't make it anymore.  I don't want to impair the healing process.  Does anyone know if this drug is harmful to healing?
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Trazodone and Benzo Withdrawal
« Reply #1 on: June 14, 2012, 11:58:08 pm »
Hi [...].

Welcome to Benzobuddies :)

I'm sorry, but I have no experience with Trazadone but there will be members here who have.  Why not post your question on the Other Medications Board.  Here is a link: http://www.benzobuddies.org/forum/index.php?board=60.0

Maybe you could let us know a little bit more about the type of benzo you were on, and how you managed to get off it?

We are happy that you have found us and hope that you settle in well, and gain answers to your question.  Other members will be along to welcome you.

[...] xxxx

Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

New Member
« Reply #2 on: June 15, 2012, 05:18:48 pm »
Hello. I have been through three months of hell before I found this community. Nearly 5 years ago a doctor prescribed 1 mg. a day of klonopin for me to deal with menopausal symptoms.  I thought my problem was solved. Within a few months I was up to 4 mg.s a day. I had been sober in Alcoholics Anonymous for nearly 20 years. At six months on klonopin I began mixing cough syrup and benzos. Eventually I drank and smoked pot and got on Lortab. I began to lose all of the things that my first sobriety had brought me. I could no longer function. When I mixed alcohol and benzos I began to get seriously suicidal for the first time in my life.

In February I broke with the psychiatrist who insisted I needed klonopin. A dr.who told me lots of people in aa take benzos. I have ended up in the emergency room before when I tried to go off myself without a tapering schedule.  I tapered for a month in Feb.  through advice of family doctor. For one month I was totally dysfunctional.  After that I eliminated caffeine. Took trazadone and 40 mg. of celexa a day. Took walks and reduced my work schedule.  I have found that watching frightening films throws me out of brief window I am having.  I can only do a few things each day.  It is getting better.  Thank you for your support and information.  All best to you very brave people.  We are all we've got since the medical profession doesn't seem on the whole to be very helpful to us.  That is my story. Also I eat little meals throughout the day since my blood sugar seems to drop and throw me under the panic bus.  All this I have learned from you.  Many, many thanks.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.